Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 59, NWS Jackson, MS

March 8, 2011Catahoula Parish, Concordia Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Mar 8, 2011, 10:47 PM CST for Catahoula Parish, Concordia Parish, Louisiana. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 8, 2011, 10:47 PM CST (04:47 UTC)
Expired
Mar 8, 2011, 11:30 PM CST
In force
43 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Catahoula Parish, LA, Concordia Parish, LA

What was reported inside it

TimeReportWhereRemark
Mar 8, 10:59 PM CSTHAIL 1Jonesville, LA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 8, 7:37 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 4.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2011-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2011-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 542 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
542 m²/s²
0-3 km storm-relative helicity
664 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

909 
WUUS54 KJAN 090447
SVRJAN
LAC025-029-090530-
/O.NEW.KJAN.SV.W.0059.110309T0447Z-110309T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1047 PM CST TUE MAR 8 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CATAHOULA PARISH IN NORTHEAST LOUISIANA...
  NORTHWESTERN CONCORDIA PARISH IN NORTHEAST LOUISIANA...

* UNTIL 1130 PM CST

* AT 1048 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WALLACE RIDGE MOVING NORTHEAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  FROGMORE...CLAYTON AND LEE BAYOU

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST WEDNESDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND SOUTHERN
MISSISSIPPI.

&&

LAT...LON 3172 9198 3198 9159 3197 9159 3189 9158
      3188 9156 3180 9156 3167 9151 3149 9190
TIME...MOT...LOC 0448Z 235DEG 42KT 3171 9182

$$

GRG
1 follow-up statement
886 
WWUS54 KJAN 090505
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1105 PM CST TUE MAR 8 2011

LAC025-029-090530-
/O.CON.KJAN.SV.W.0059.000000T0000Z-110309T0530Z/
CATAHOULA LA-CONCORDIA LA-
1105 PM CST TUE MAR 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CST
FOR NORTHWESTERN CONCORDIA AND NORTHERN CATAHOULA PARISHES...

AT 1105 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SICILY ISLAND TO FROGMORE TO
WILDSVILLE MOVING NORTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEE
BAYOU AND CLAYTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST WEDNESDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND SOUTHERN
MISSISSIPPI.

&&

LAT...LON 3173 9177 3182 9175 3197 9160 3196 9159
      3189 9158 3187 9156 3180 9156 3167 9151
      3149 9190 3164 9193
TIME...MOT...LOC 0505Z 232DEG 39KT 3184 9166 3170 9165
          3161 9175

$$


GRG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 8:25 PM CST, 2 hours 22 minutes earlier.

Area forecast discussion, Mar 8, 8:25 PM CST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
825 PM CST TUE MAR 8 2011

.UPDATE...TORNADO WATCH NUMBER 44 RECENTLY ISSUED TO REPLACE
EXPIRING WATCH NUMBER 42...LASTING THROUGH 3 AM. IN ADDITION TO
REPLACING COUNTIES IN PREVIOUS WATCH AROUND A TIER OF COUNTIES AND
PARISHES WERE ADDED ON THE NORTH SIDE OF THE PREVIOUS NORTHERN WATCH
FRINGE. PRODUCTS UPDATED AND RESENT TO REFLECT THE WATCH.

CURRENTLY WATCHING WARM FRONT EXTENDING FROM NORTHWEST TO SOUTHEAST
(FROM FAR SOUTHEAST MS TO NORTH CENTRAL LA). THIS BOUNDARY HAS
PREVIOUSLY BEEN ANCHORED PRETTY SOLIDLY BY HEAVY RAIN CONVECTIVE
CLUSTER OVER SE LA AND SE MS. HOWEVER...THIS CLUSTER HAS RECENTLY
BROKEN UP AND IS ALLOWING WARM FRONT TO PROGRESS NORTH MORE RAPIDLY.
AMPLE LOW LEVEL MOISTURE (MID TO UPPER 60S DEWPOINTS) EXISTS SOUTH
OF THE WARM FRONT...AND THIS IS EXPECTED TO SPILL NORTH TOWARDS
HEART OF THE REGION OVERNIGHT...INCREASING SEVERE RISK. THIS EVENING
THE WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS WILL PRIMARILY BE
TRIGGERED ISENTROPICALLY ATOP THIS WARM FRONT...BUT ANTICIPATE A
LARGE AXIS OF HEAVY RAIN AND STORMS EXTENDING SOUTH OF THE WARM
FRONT TO EVOLVE AND TRANSLATE EAST ACROSS THE ARKLAMISS OVERNIGHT
AND INTO EARLY WEDNESDAY MORNING.

PREVIOUS FORECAST MORE OR LESS ON TRACK AS MUCH OF THE REGION/S WX
IN THE EXTREME SHORT TERM IS BEING CONTROLLED BY COMPLICATED
MESOSCALE FACTORS. /BB/

&&

.AVIATION...FLIGHT CATS WILL BE PRIMARILY MVFR (TO LOCALLY IFR)
THROUGH THE NIGHT AND INTO WEDNESDAY MORNING AS A COLD FRONT COMES
INTO THE REGION AND PRODUCES LOW CLOUDS...AS WELL AS SHOWERS AND
THUNDERSTORMS. SOME OF THE THUNDERSTORMS THROUGH MIDDAY TOMORROW
COULD BE STRONG TO SEVERE AND THUS CAPABLE OF PRODUCING MAJOR
TURBULENCE. SOUTHEAST TO SOUTH WINDS TONIGHT WILL GUST UP TO 20 MPH
AT TIMES...WITH WINDS SHIFTING TO THE WEST AND NORTHWEST IN THE
MORNING THROUGH MIDDAY HOURS TOMORROW. EXPECT SKIES TO MAINLY
IMPROVE TO VFR AFTER FROPA...ALTHOUGH CLOUDS WILL STILL ABOUT AND
SOME CEILINGS (PARTICULARLY NORTH OF I-20) MAY SNEAK BELOW 3 KFT AT
TIMES. /BB/

&&

.PREV DISCUSSION... /ISSUED 441 PM CST TUE MAR 8 2011/

DISCUSSION...HIGH-END SEVERE WEATHER AND FLASH FLOODING IS STILL
ANTICIPATED THROUGH TONIGHT AND INTO TOMORROW MORNING. FORECAST
THINKING IS STILL ABOUT THE SAME...WITH THE GREATEST RISK FOR SEVERE
WEATHER ALONG AND WEST OF THE MS RIVER EXTENDING SOUTHEAST ACROSS
SOUTH CENTRAL MS...AND THE GREATEST RISK FOR FLASH FLOODING ALONG
AND SOUTHEAST OF THE NATCHEZ TRACE PARKWAY.

A WARM FRONT REMAINS DRAPED ACROSS THE ARKLAMISS THIS AFTN WITH SFC
DEWPOINTS STILL IN THE LOWER 50S ALONG THE HWY 82 CORRIDOR FROM GWO
TO GTR...WHILE UPPER 60S DEWPOINTS WERE SURGING INLAND AND
APPROACHING THE NATCHEZ AREA PRIOR TO SUNSET. SCATTERED MOSTLY
ELEVATED STORMS HAVE CONTINUED FOR MUCH OF THE DAY...BUT
SURFACE-BASED STORMS HAVE BEEN MOVING INTO THE HIGHWAY 84 CORRIDOR
WITH THE MOST INTENSE STORMS NOW APPROACHING THE COLUMBIA TO
HATTIESBURG AREA.

THE LATEST GUIDANCE INDICATES THE WARM SECTOR WILL CONTINUE TO SURGE
INLAND AND EXPECT MID 60S SFC DEWPOINTS WILL APPROACH THE I-20
CORRIDOR DURING THE NIGHT WITH MIXED LAYER CAPE EXCEEDING 700 J/KG...
GIVEN THE VERY STRONG SHEAR EXPECTED (0-1KM 35-40KTS, 0-6KM >50KTS)
AND HIGH VORTICITY GENERATION POTENTIAL OVER NE LA INTO SRN MS...WE
ARE STILL VERY CONCERNED WITH THE RISK FOR STRONG TORNADOES OVER SRN
AND WRN PORTIONS OF THE FORECAST AREA...WITH THE RISK DECREASING
SHARPLY OVER NC/NE PORTIONS OF MS ALONG THE HWY 82 CORRIDOR WHERE
INSTABILITY SHOULD REMAIN ELEVATED FOR THE MOST PART.

THE RISK FOR SEVERE WEATHER AND FLOODING WILL BECOME MOSTLY CONFINED
TO SOUTHEAST PORTIONS OF THE ARKLAMISS WEDNESDAY MORNING...WITH
DRIER CONDITIONS MOVING INTO THE ENTIRE AREA FOR THE AFTN. /EC/

HYDROLOGY...VERY STRONG MOISTURE TRANSPORT WITH PRECIPITABLE WATER
VALUES IN EXCESS OF 1.5 INCHES...A VERY RICH BOUNDARY LAYER...AND
INCREASINGLY DEEP MOISTURE PROFILES WILL SUPPORT INTENSE RAINFALL
RATES IN TSTM ACTIVITY...AS HAS ALREADY BEEN THE CASE OVER SC/SE MS.
DEEP LAYER WIND FIELDS BECOME MORE UNIDIRECTIONAL THROUGH THE NIGHT
AND WILL SUPPORT AN INCREASED POTENTIAL FOR TRAINING STORMS. HIGH
RES WRF OUTPUT INDICATES THE POTENTIAL FOR > 5 TO 7 INCHES OF
RAINFALL SOUTH OF I-20 OVER SC/SE MS TONIGHT INTO WED MORNING. THERE
ARE SOME INDICATIONS OF BI-MODAL QPF MAXES AS PRIMARY TROUGH AXIS
APPROACHES AND INCITES TSTM COMPLEX OVER WRN PORTIONS OF THE AREA
LATER THIS EVNG...WHILE THE COMPLEX OVER SC/SE MS REMAINS ANCHORED
THERE. THE OVERALL MODEL CONSENSUS SHOWS THAT THE CURRENT FLASH
FLOOD WATCH NEEDS TO BE EXPANDED A LITTLE FARTHER NW INTO NC MS AND
AMOUNTS HAVE BEEN BEEFED UP A BIT AS WELL. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       62  73  39  61 / 100  52   3   0
MERIDIAN      61  78  38  64 / 100  91   5   0
VICKSBURG     62  71  39  60 / 100  39   3   0
HATTIESBURG   63  81  42  65 / 100  96   2   0
NATCHEZ       60  69  40  60 / 100  46   2   0
GREENVILLE    57  64  38  58 / 100  20   4   0
GREENWOOD     55  68  37  57 / 100  32   6   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MSZ026>033-
     036>039-042>066-072>074.

LA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR LAZ016-023>026.

AR...NONE.
&&

50
Hazardous weather outlook, Mar 8, 3:59 PM CST, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
359 PM CST TUE MAR 8 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ040-047>049-053>056-
059>066-072>074-092200-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-
WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
359 PM CST TUE MAR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

HIGH END SEVERE WEATHER...INCLUDING THE POSSIBILITY OF STRONG
TORNADOES...AND FLASH FLOODING...WILL BE POSSIBLE TONIGHT AS A
STRONG STORM SYSTEM MOVES ACROSS THE ARKLAMISS. SCATTERED
THUNDERSTORMS THIS EVENING WILL EVOLVE INTO A SLOW-MOVING LINE OF
STORMS LATE TONIGHT. A VERY MOIST AND UNSTABLE AIRMASS ALONG WITH
STRONG WIND SHEAR WILL SUPPORT TORRENTIAL RAINFALL AND SEVERE WEATHER
INCLUDING TORNADOES...DAMAGING WIND GUSTS GREATER THAN 75 MPH...AND
HAIL TO THE SIZE OF GOLF BALLS. THE RISK OF SEVERE WEATHER WILL
DIMINISH FROM WEST TO EAST DURING THE EARLY MORNING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

MSZ018-019-025-027-034>037-041>045-050>052-057-058-092200-
BOLIVAR-SUNFLOWER-LEFLORE-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-
ATTALA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-SCOTT-NEWTON-
LAUDERDALE-JASPER-CLARKE-
359 PM CST TUE MAR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...

.DAY ONE...TONIGHT AND WEDNESDAY

SEVERE WEATHER AND FLASH FLOODING WILL BE POSSIBLE TONIGHT AS A
STRONG STORM SYSTEM MOVES ACROSS THE ARKLAMISS. SCATTERED
THUNDERSTORMS THIS EVENING WILL EVOLVE INTO A SLOW-MOVING LINE OF
STORMS LATE TONIGHT. A VERY MOIST AND UNSTABLE AIRMASS ALONG WITH
STRONG WIND SHEAR WILL SUPPORT TORRENTIAL RAINFALL AND SEVERE
WEATHER INCLUDING TORNADOES...DAMAGING WIND GUSTS UP TO 60 MPH...AND
HAIL TO THE SIZE OF QUARTERS. THE RISK OF SEVERE WEATHER WILL
DIMINISH FROM WEST TO EAST DURING THE MORNING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

MSZ026-028>033-038-039-046-092200-
GRENADA-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-
NOXUBEE-KEMPER-
359 PM CST TUE MAR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI...

.DAY ONE...TONIGHT AND WEDNESDAY

STRONG TO SEVERE THUNDERSTORMS AND FLASH FLOODING WILL BE POSSIBLE
TONIGHT AS A STRONG STORM SYSTEM MOVES ACROSS THE ARKLAMISS.
SCATTERED THUNDERSTORMS THIS EVENING WILL EVOLVE INTO A SLOW-MOVING
LINE OF STORMS LATE TONIGHT. A VERY MOIST AND UNSTABLE AIRMASS ALONG
WITH STRONG WIND SHEAR WILL SUPPORT TORRENTIAL RAINFALL AND ISOLATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS UP TO
60 MPH AND HAIL. THE RISK OF SEVERE WEATHER WILL DIMINISH FROM WEST
TO EAST DURING THE EARLY MORNING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

EC

In the hours before

Local storm report, Mar 8, 9:52 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
952 PM CST TUE MAR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLASH FLOOD      SEMINARY                31.56N 89.50W
03/08/2011                   COVINGTON          MS   LAW ENFORCEMENT

            WATER OVER 3 RDS NEAR SEMINARY

&&

CME
Local storm report, Mar 8, 9:59 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
959 PM CST TUE MAR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     FLASH FLOOD      2 NW FLORENCE           32.18N 90.15W
03/08/2011                   RANKIN             MS   BROADCAST MEDIA

            A PORTION OF CLEARY RD IS UNDER WATER.

&&

CME
Special weather statement, Mar 8, 10:08 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1008 PM CST TUE MAR 8 2011

MSZ057-058-090510-
CLARKE MS-JASPER MS-
1008 PM CST TUE MAR 8 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 30 TO
40 MPH WINDS WAS LOCATED 6 MILES NORTHEAST OF STRINGER AT 1008 PM
CST...MOVING NORTHEAST AT 30 MPH.

PEOPLE IN JASPER AND NORTHWESTERN CLARKE COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

DHB
Local storm report, Mar 8, 10:14 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1014 PM CST TUE MAR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 PM     NON-TSTM WND DMG NEWTON                  32.32N 89.16W
03/08/2011                   NEWTON             MS   EMERGENCY MNGR

            SEVERAL REPORTS OF TREES DOWN ACROSS NEWTON COUNTY.
            LIKELY A RESULT OF WET GROUND AND GUSTY WINDS.

&&
Local storm report, Mar 8, 10:24 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1024 PM CST TUE MAR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     FLASH FLOOD      TAYLORSVILLE            31.83N 89.43W
03/08/2011                   SMITH              MS   LAW ENFORCEMENT

            SEVERAL RDS IN TOWN ARE UNDER WATER

&&

CME
Local storm report, Mar 8, 10:33 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1033 PM CST TUE MAR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 PM     FLASH FLOOD      1 N BAY SPRINGS         31.99N 89.28W
03/08/2011                   JASPER             MS   EMERGENCY MNGR

            WATER ENTERING ONE HOME ALONG HWY 15 JUST NORTH OF BAY
            SPRINGS.

&&

JALLEN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 7:43 PM CSTSevere Thunderstorm WarningJANCatahoula, Concordia77 min
Mar 8, 9:58 PM CSTSevere Thunderstorm WarningJANCatahoula62 min
Mar 8, 11:16 PM CSTSevere Thunderstorm WarningJANConcordia, Franklin, Tensas44 min
Mar 8, 11:30 PM CSTFlash Flood WarningJANCatahoula3 hr
Mar 8, 11:48 PM CSTFlash Flood WarningJANFranklin, Madison, Tensas3 hr
Mar 9, 12:07 AM CSTSevere Thunderstorm WarningJANConcordia23 min
Mar 9, 12:28 AM CSTFlash Flood WarningJANCatahoula, Concordia3 hr
Mar 9, 12:58 AM CSTSevere Thunderstorm WarningJANConcordia47 min
Mar 9, 2:34 AM CSTFlash Flood WarningJANCatahoula116 min
Mar 9, 2:47 AM CSTFlash Flood WarningJANTensas118 min
Mar 9, 3:24 AM CSTFlash Flood WarningJANCatahoula, Concordia2 hr
Mar 9, 4:28 AM CSTAreal Flood WarningJANCatahoula6 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.